Anxiety

Anxiety is accompanied by fear, increased heart rate, sweating, and heavy breathing. It is normal to feel anxious once in a while. But, when the feeling of worry does not go away and gets worse with time, it requires to be treated.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why am I always obsessed with sexual thoughts and anxiety?

Query: Hello doctor, I have been suffering from OCD, specifically ROCD. I feel anxious all the time, and I have a thought of being with my partner always. Moreover, when I see a woman, I am attracted easily and thinking about her consequently. I feel the urge to tell my partner about it. In my past, I wa...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. I can understand that you are feeling challenged by these OCD (obsessive-compulsive disorder) symptoms. By nature, OCD tends to wax and wane in response to life's stressors. OCD can be managed by a combination of medication, CBT (cognitive behavior therapy), and lif...  Read Full »

What is the recommended dose of Mirtazapine for treating anxiety and social phobia?

Query: Hello doctor, I am suffering from anxiety and social phobia. I consulted my psychiatrist to use either Citalopram or Mirtazapine. I doubt to take Citalopram because I know this causes sexual side effects more often than Mirtazapine does. However, regarding Mirtazapine, I read various things online ...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. 1. Both Citalopram and Mirtazapine are good choices for managing anxiety and social phobia. 2. If you are worried about sexual side effects, Mirtazapine will be a better choice. 3. Both Citalopram and Mirtazapine can take up to four weeks for the therapeutic benefi...  Read Full »

How do I have a control over my thoughts and stop overthinking?

Query: Hello doctor, I am having anxiety towards bats. I remember touching them once two or three years ago. But now I am overthinking about it. Right now, I am having a lot of stress regarding upcoming exams as well. Please help. Can rabies be manifested after 2 to 3 years? I have taken anti-rabies sho...  Read Full »


Dr. Suresh Kumar G D

Answer: Hi, Welcome to icliniq.com. From your query, it is apparent that you have high anxiety levels, which is distressing you. As you rightly said, you are overthinking here. It looks like your upcoming exams may have increased your stress levels, which can exacerbate any underlying anxiety. Is there any ...  Read Full »

How to control the involuntary movement of lips?

Query: Hello doctor, Whenever I talked to someone face to face, my left half of the upper lip moved more than the rest of the lips. I got conscious of it. It happens more when I get conscious. I feel it is in my mind and I can totally control it but I lose patience. Some days it is better, and some days i...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. I can understand the concern behind your query. It looks like there may have been some twitching/tremors of your upper lips due to some stress, anxiety or tiredness. It appears that gradually you have been overthinking about it leading to a vicious cycle of more s...  Read Full »

Can anxiety pay way for a habit of head twitch?

Query: Hello doctor, I am concerned about a head twitch. I have gotten in a habit for seven months of twitching my head. If I am consciously thinking about what I am doing, I can stop it. However, it is extremely difficult and I feel an overwhelming impulse to do it, similar to how one would feel when cra...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. From your description, it looks like you are experiencing a motor tic. Do you have any other symptoms? How old are you at present? You mentioned this tic started befor seven months. Have you experienced any tics before? Any vocal tic? Tics can be suppressed tempora...  Read Full »

Am I having panic attak because of anxiety?

Query: Hello doctor, I suffered from a horrible panic attack this morning which lasted over 5 hours and along with it I got painful cramps in my stomach similar to contraction pains and really bad chest pains, it felt like someone has physically squeezed my heart and I have seen my doctor about this previ...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. I understand that high levels of anxiety and panic attacks can be debilitating and needs to be properly managed. Your doctor is correct in informing you that Valium and Oxazepam are not appropriate in this situation as they will make the situation worse. If anxiety i...  Read Full »

I have constant fight or flight feeling. Is it due to panic attack?

Query: Hi doctor, I have what I believe is a panic disorder. I have episodes where my stress gets too high something gets triggered and I felt stuck in constant fight or flight like a constant panic attack which lasts for atleast 2 months. Sometimes I can be calm in the evening but the next morning the pa...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. You are probably experiencing high levels of anxiety and panic symptoms which make you feel edgy and finding it difficult to relax. Physiological signs of sympathetic nervous system activation can happen in anxiety and panic disorders. Alcohol does not help and can ...  Read Full »

Does increasing Lexapro dosage cause a temporary increase in anxiety?

Query: Hello doctor, I have been taking Lexapro 10 mg for the past five years and recently I have increased the dose to 15 mg. After the dosage increase, there is an increase in my anxiety level. Will increase in antidepressant dosage cause a temporary increase in anxiety?  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. An increase in antidepressant dosage can potentially cause short term agitation, increased anxiety until your body gets used to the new dosage. Lexapro (escitalopram) is an effective medication to treat anxiety and depression. The usual dose is 10 mg once daily. ...  Read Full »

Is there any alternative for Benzodiazepines in treating anxiety and PTSD?

Query: Hello doctor, I am 26 years old and suffer from severe anxiety and PTSD. For about five years, I have been on a variety of Benzodiazepines. Right now, I am on 2 mg Xanax four times a day. It is better than nothing, but I have built up such tolerance benzodiazepines hardly work for me. I know the on...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. As you rightly commented, Xanax and other Benzodiazepines are not helpful in the long term management of anxiety as they cause dependence. You become tolerant, and they do not work. At best, Benzos can be used sparingly for the short term only. Barbiturates are no lo...  Read Full »

Will taking Xanax regularly for longer period cause withdrawal effect?

Query: Hello doctor, I am 51 years old female and suffering from anxiety for decades. Recently it became debilitating, and I ended up in the ER and had an EKG because of heart palpitations. My doctor prescribed me 10 mg of Escitalopram and 1.5 mg of Xanax. The Xanax was supposed to be taken as needed, bu...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. Escitalopram is an effective medication for managing anxiety disorder. The usual dose is between 10 to 20 mg daily. You are currently on 15 mg. Side effects can occur commonly in the first two weeks of starting the medication or increasing the dose, and then it tends t...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.